Clozapine-induced palilalia?

    loading  Checking for direct PDF access through Ovid

Abstract

Introduction:

Palilalia is an acquired speech disorder characterised by involuntary and spontaneous repetition of words or phrases two or more times in a row. It can occur in a variety of disorders including postencephalic parkinsonism, pseudobulbar palsy, schizophrenia, Gilles de la Tourette syndrome and others.

Clinical Case:

We describe a case of a 28-year-old man with refractory schizophrenia that developed palilalia with 300 mg of clozapine. In the patient evaluation we found unspecific alterations in the electroencephalogram, with normal blood tests and cerebral magnetic resonance imaging. Palilalia disappeared with lowering doses of clozapine.

Discussion:

The appearance of palilalia induced by clozapine is a rare pharmacologic side-effect which physicians should be familiarised with when evaluating this symptom presentation.

Related Topics

    loading  Loading Related Articles